Heavy Rain, Tuolumne
- When
- September 20, 7:15 PM PST to 7:45 PM PST
- Where
- Tuolumne County, Sonora
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.028, -119.955 (the zone’s center; the record gives no point)
Heavy rain caused rock and mud slides along Highway 49 in Sonora resulting in minor road damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
Heavy rain caused rock and mud slides along Highway 49 in Sonora resulting in minor road damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Sep 20, 2:00 PM PST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT TUE SEP 20 2005 .DISCUSSION...THE UPPER LOW CONTINUES TO MOVE SLOWLY INLAND THIS AFTERNOON OFF THE SOUTH-CENTRAL CALIFORNIA COAST. A LARGE PORTION OF THE MOISTURE PLUME HAS REMAINED EAST OF OUR REGION TODAY. ALONG THE NORTH AND EASTERN PORTIONS OF THE UPPER LOW...CONVECTION HAS DEVELOPED INSTIGATING SOME SHOWERS AND THUNDERSTORMS. CURRENTLY THESE SHOWERS AND THUNDERSTORMS ARE IN THE BAY AREA...THE NORTHERN SAN JOAQUIN VALLEY AND THE SIERRA NEVADA. THUS...HAVE IN THE FORECAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN VALLEY AND FOOTHILL SECTIONS OF OUR CWA AND THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA NEVADA TONIGHT. THESE SHOWERS AND THUNDERSTORMS WILL TAPER LATER THIS EVENING AND OVERNIGHT AS THE SUN SETS AND THE UPPER LOW BEGINS TO TRACK EAST OF THE REGION. RIDGING QUICKLY BUILDS BACK INTO THE DISTRICT ON WEDNESDAY BRINGING SLIGHTLY WARMER HIGH TEMPERATURES AND DRY WEATHER. THIS WILL BE SHORT LIVED AS ANOTHER LOW PRESSURE SYSTEM IS FORECAST TO DROP DOWN INTO THE PACIFIC NORTHWEST ON FRIDAY. THIS WILL BRING COOLER TEMPERATURES AND MAYBE A SLIGHT CHANCE OF SHOWERS TO THE HIGHER ELEVATIONS LATE IN THE WEEKEND. HOWEVER...MODELS HAVE BEEN WAVERING THE PAST COUPLE OF MODEL RUNS...SO NOT MUCH CONFIDENCE WITH THIS SYSTEM. CRS && .AVIATION... UPR LOW NEARING CENTRAL CA COAST WL CONT TO SLOWLY MOVE INLAND OVRNGT. MOIST AND UNSTBL AMS AHD OF THE LOW WL HELP TO PRODUCE SCT SHRA AND TSRA OVR RTES...MOST NUMEROUS IN THE MTNS. MAINLY VFR CONDS EXPECTED CNTRL VLY WITH ISOLD MVFR CIGS IN -SHRA/-TSRA. MORE NUMEROUS -SHRA/-TSRA OVR HYR TRRN WITH SCT MVFR CIGS/VSBYS. JJ .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT TUE SEP 20 2005 CAZ013>019-063-064-066>069-211400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT TUE SEP 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM SOUTH TO NORTH FROM THIS MORNING AND THROUGH THE AFTERNOON HOURS. SOME OF THE INITIAL LIGHTNING MAY BE IN THE FORM OF DRY LIGHTNING. THIS ACTIVITY WILL LIKELY DECREASE LATE THIS EVENING AND END BY LATE TONIGHT. REFER TO SPECIAL WEATHER STATEMENT...WWUS86 KSTO SPSSTO...FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO LAM
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478848.